CSN Login
Members Online: 8

Bladder spasms

km50
Posts: 2
Joined: Nov 2002

My husband had prostate cancer surgery a little over a week ago. He has a catheter. Two days ago he started having what the doctor said were bladder spasms. A small amount of urine is pushed out his penis, past his catheter and causes intense burning pain. The doctor gave him Pyridium for the burning and Ditropan for the spasms but neither one seems to help much. Has anyone else had this problem?

nutt
Posts: 140
Joined: Sep 2001

Does your husband have permeant catheter or will it be removed shortly.??? Had catheter for 4 days after seed implant. It took several weeks for normal activity after it was removed due to the inflamation (burning) and generally invasive tube which created problems in itself but, over time they minimized or disapeared. Still on Cardura for minimal straining feeling and sense of still having a full bladder. I also found changing my diet (check with your doctor) that certain foods made burning worse.

God Bless and let me know if I can help?
Joe Nutter

km50
Posts: 2
Joined: Nov 2002

Thanks for replying. Something has alleviated his problems for the moment, either taking the Ditropan or stopping the Pyridium. Catheter comes out Monday. It's always good to know there's light at the end of the tunnel.
We wish you good health in the future.
Kathie and Bob

padraig1001
Posts: 2
Joined: Dec 2002

I had a great deal of problems with spasms, as did a very good friend of mine. At first, they started when I would stand up, but eventually it didn't make any difference; I could get them anytime. They were VERY painful and, I think, caused me a delay in recovery. Once the catheter was removed, of course, the spasms ceased immediately. These spasms, I think, will be what I remember most about the surgery. Prayer helped alot, however.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network